MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SYRINGE WITH INTERLINK® VIAL ACCESS; HYPODERMIC SYRINGE W/ NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SYRINGE WITH INTERLINK® VIAL ACCESS; HYPODERMIC SYRINGE W/ NEEDLE
Catalog Number 303405
Health Effect - Clinical Code Injury (2348)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tips on bd" syringes with interlink¿ vial access are breaking in vials.Two nurses received scratches from the broken tips.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
One stapled closed 3ml packaged syringe was received by bd canaan and confirmed to be from batch #7269839 (p/n 303401).The sample was visually evaluated.The syringe was found to have the vial access cannula tip broken at the narrow section of the hub.Dhr review for batch 7269839 (p/n 303401): manufacturing dates: 10/02/2017 to 10/03/2017.Batch quantity was (b)(4).Assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7269839 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.Confirmed: bd (b)(4)was able to confirm the customer's indicated failure.Root cause undetermined.Based on the severity assigned to this complaint and the results of the complaint lot history check, capa is not required at this time.

Brand Name
BD¿ SYRINGE WITH INTERLINK® VIAL ACCESS
Common Device Name
HYPODERMIC SYRINGE W/ NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7131984
Report Number1213809-2017-00379
Device Sequence Number10779977
Product Code FMI
UDI-Device Identifier30382903034056
UDI-Public30382903034056
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number303405
Device Lot Number7163859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;